The Benadryl Challenge is reportedly rounding up Ticktalk, encouraging social media users to overdose on over-the-counter medication to cause hallucinations.
Intentional overdose on Benadryl can cause serious damage to your heart and cardiovascular system, experts point out.
A new ticktalk trend, known as the Benadryl Challenge, has medical authorities and parenting experts, as it appears that some social media users are consuming dangerously high amounts of over-the-counter medicine known as clinical delirium. Have been. According to local reporters of News 4 in Oklahoma City, a 15-year-old girl was bought while attempting to challenge and eventually died in late August from complications stemming from Benadryl; Her case is one of several recent cases involving Benadryl and juveniles across the country, in particular.
Although hallucinations may actually be a side effect of chronic overdosing on Benadryl, this drug can also induce many other serious side effects, particularly for the heart. Kenneth J. Perry, MD, Assistant Medical Director of the Charleston-based Trident Medical Center. Also known as a type of antihistamine, Dr. Perry explains that Benadryl is known for its ability to tolerate seasonal allergies by inhibiting “histamine” from cells. [reducing] Symptoms of an allergic reaction. “When taken in excess, however, antihistamines can cause severe overshooting and possible heart failure via heartbeat and elevated blood pressure.
But how much is benadryl very very? And can you or a loved one take part in the Benadryl Challenge? Read about the new social media trend to learn more about its risks.
What is the Benadryl Challenge on Tiktok?
People who regularly take benadryl for allergies can tell you that its only downfall is moderate drowsiness. This is why it is often used as a sleep aid in the right doses, Dr. Perry explains good Housekeeping. But taking an overdose on OTC medication can almost cause your cardiovascular system to fail, your heart to rise at an alarming rate and even heart arrhythmia – all this can happen even if you only have one Overdose on bar benadryl.
The Benadryl Challenge pushed social media users to increase the recommended dose of Benadryl by leaps and bounds to trigger hallucinations. But how many benadryl tablets are there, exactly? It’s not clear – a CBS-affiliated report in Dallas-Fort Worth said that three teenagers in Texas who ended up in hospital after finishing up this summer got the idea from a TickTalk video that they had a dozen Encourage taking the pills closer, but it is certainly beyond the prescribed amount that any healthcare provider would recommend.
According to the instructions posted on Benadryl’s website, children between the ages of 6 and 12 should take only one tablet every four to six hours, while children over the age of 12 can take two pills at the same time; Anyone taking Benadryl should not take more than six doses within 24 hours. “The maximum dose of Benadryl is around 300mg per day, but apparently this recommendation is reduced with a young child who is underweight. [than an adult], ”Says Dr. Perry.
What happens when you take too much benadryl?
While teens making local headlines have all experienced heart issues almost immediately after overuse, there is a suite of issues that can occur. Since Benadryl can affect the neurotransmitters in your body, there can be problems with your muscles, blood, and even urination – seizures are not out of the question, and lack of hydration leads to high body temperatures and dry, hot Skin can also occur.
For children, in particular, recently published research Clinical toxicology The most common side effects of benadryl were found to be heart rate and hallucinations. Irregular heartbeats, blood issues, and glowing skin are usually the first side effects experienced, according to the research in question, but young individuals attempting the Benadryl Challenge may reach for it. more Pills if they do not immediately trigger hallucinations on the first attempt.
What are the side effects of Benadryl overdose?
Dr. The hallmark side effect often appears when you severely disturb someone on Benadryl, Perry explains.
Overcoming Benadryl can further exacerbate these symptoms:
Excessive body heat and glowing skinIn the process of overheating.
Decreased sweat production and urinary retention, And especially the latter can give rise to serious issues.
Changes in vision and inability to focus Surroundings may be restricted as students.
Delirium, Including feelings of hyper-awareness or prolonged anxiety (“the feeling of spinning in circles,” Dr. Perry says).
Although it is rare for individuals to die alone on the basis of diphenhydramine, unclear doses of benadryl are discussed within the scope of the Ticock trend, as it can trigger secondary health issues (such as elevated Go out and then hit your head in the fall due to level rates).
If you are concerned about any possible overdoses, Contact your healthcare provider, or if the symptoms are severe, call 911. You can call the Poison Control Center hotline (800-222-1222) to discuss the next steps immediately, but essentially, those with extreme symptoms need to be treated by a medical professional. Will be.
You also like it